For over year taking metformin 500 mg am and pm with meals. Diarrhea strikes unexpectedly unrelated to when I've eaten. Recently I've had terrible episodes when not near bathroom... one in Bed Bath and Beyond. Yes, I had initial difficulties with adjusting to this med and things settled a wee bit but now I'm afraid to go out because it is so unpredictable. Planning a vacation to beach with no bathroom facilities near and anxious... ordered adult swim diaper finally as a precaution. Wondering after reading other comments if I should stop taking while on vacation with family. Only other medicines I use are valsartan for blood pressure and Alvesco and Combivent Respimat for asthma.
Diabetes is a chronic disease and the damage it causes is long term. Taking a break for a couple of weeks should not cause too serious of a problem IF YOUR NUMBERS ARE RELATIVELY LOW. Given the dosage you take (I take that much both AM and PM and farxiga and Victoza) Im guessing your numbers are pretty low
If so, taking a week off is a great way to see if the metformin is really the source of your problem. I would suggest that you stop taking it for a while, if your problem goes away, call your doctor and ask for a different drug. If it doesn't, call your doctor and find out why
- Metformin Information for Consumers
- Metformin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Metformin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 14 May 2010 • 1 answer
I've been on metformin for about a month now, and I have had diarrhea everyday, some times a couple?
Updated 24 Jun 2011 • 1 answer
Updated 12 Jul 2015 • 2 answers
Updated 2 Nov 2018 • 42 answers
Updated 12 Nov 2013 • 1 answer